Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 32, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 25, 2015, 8:33 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2015, 8:33 PM EDT (00:33 UTC)
- Expired
- Apr 25, 2015, 9:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 111 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:34 PM EDT | HAIL 0.25 | 2 N Darwin, VA | SPOTTER REPORTING PEA SIZED HAIL |
| Apr 25, 9:00 PM EDT | HAIL 0.88 | 4 Sse Nora, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS51 KRLX 260033
SVRRLX
VAC027-051-260100-
/O.NEW.KRLX.SV.W.0032.150426T0033Z-150426T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BUCHANAN COUNTY IN VIRGINIA...
SOUTHERN DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITY OF CLINTWOOD...
* UNTIL 900 PM EDT
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CLINTWOOD...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRAMMEL.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3698 8238 3703 8248 3711 8254 3720 8249
3706 8203 3704 8206 3704 8210 3703 8212
3704 8214 3702 8220 3699 8225 3699 8229
3695 8236
TIME...MOT...LOC 0032Z 292DEG 25KT 3711 8249
$$
261 follow-up statement
839
WWUS51 KRLX 260059
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
859 PM EDT SAT APR 25 2015
VAC027-051-260109-
/O.EXP.KRLX.SV.W.0032.000000T0000Z-150426T0100Z/
DICKENSON VA-BUCHANAN VA-
859 PM EDT SAT APR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BUCHANAN
AND SOUTHERN DICKENSON COUNTIES WILL EXPIRE AT 900 PM EDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA. SOME SMALL HAIL IS STILL POSSIBLE AS IT EXITS DICKENSON
COUNTY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3698 8238 3703 8248 3711 8254 3720 8249
3706 8203 3704 8206 3704 8210 3703 8212
3704 8214 3702 8220 3699 8225 3699 8229
3695 8236
TIME...MOT...LOC 0059Z 292DEG 25KT 3704 8227
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:48 PM EDT, 45 minutes earlier.
Area forecast discussion, Apr 25, 7:48 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 748 PM EDT SAT APR 25 2015 .SYNOPSIS... LOW PRESSURE RIDES EAST ALONG FRONT AND PASSES LATE TONIGHT. DRIER AIR MOVES SOUTH SUNDAY. CHILLY NORTH FLOW SUNDAY NIGHT INTO TUESDAY. AN UPPER LEVEL DISTURBANCE ON MONDAY COULD PROVIDE SOME SHOWERS. && .NEAR TERM /THROUGH SUNDAY/... 8 PM UPDATE...NO SIGNIFICANT CHANGES. PREVIOUS DISCUSSION... 7 PM UPDATE. TOOK THUNDER CHANCES NORTHWARD INTO CENTRAL WV PER RADAR TRENDS UNTIL 04Z...UNTIL FRONT DROPS FAR ENOUGH SOUTH. SEVERE POTENTIAL STILL LIMITED OVER FAR SOUTHERN AREAS OF CWA. OTHERWISE...NO SIGNIFICANT CHANGE. PREVIOUS DISCUSSION... THE WARM FRONTAL BOUNDARY QUASI STATIONARY JUST S OF I64 CORRIDOR. TREND IN THE HI RES MODELS IS FOR BULK OF QPF LATER THIS AFTN AND THIS EVE TO REMAIN ALONG AND S OF THIS BOUNDARY...WHERE CONVECTION RESIDES. IN FACT...HRRR IS TRENDING DRY ACROSS SE OH AND N WV THIS EVENING. SO...APPEARS THE ONLY AREA OF CONCERN IS TWO SW VA CO AND MAYBE SE WV WITH REGARDS TO FLOODING. WILL FORGO ANY WATCH AT THIS POINT AS THIS AREA SHOULD BE ABLE TO HANDLE 1 TO 1.5 INCHES. SOMETHING TO WATCH THOUGH AS CONVECTION WILL BE TRYING TO FIRE ALONG THE BOUNDARY DOWN THERE THIS AFTN...PROVIDING FOR A 3 HR WINDOW OF TRAINING POTENTIAL BEFORE THE BAROCLINIC ZONE BEGINS TO SHIFT S AS A COLD FRONT WITH LOW PRESSURE TRAVERSING THRU CUMBERLAND PLATEAU. CONCERNING SVR POTENTIAL... THERE DOES EXIST SOME IMPRESSIVE DEEP AND LOW LEVEL SHEAR ALONG THE BOUNDARY WITH INSTABILITY BECOMING SFC BASED JUST SOUTH OF THE BOUNDARY. TEMPS WILL TRY TO SPIKE TO NEAR 70 IN SW VA. SPC CONT TO HIGHLIGHT MAINLY DICKENSON IN SLIGHT RISK...WITH ENHANCED JUST TO THE SW. RIGHT NOW IT APPEARS THERE WILL BE ABOUT A 3 HR WINDOW IN THE 21Z TO 00Z TIME FRAME FOR SVR WITH SCT CONVECTION DEVELOPING ALONG THE BOUNDARY. AFTER THAT...UPSTREAM LOW PRESSURE/COMPLEX WILL TRACK FROM C KY INTO NE TN...ALLOWING THIS BOUNDARY TO SHIFT S...TAKING THE SVR POTENTIAL WITH IT. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... MODELS HAVE A HEALTHY SHORT WAVE MOVING THROUGH THE REGION ON MONDAY. MODELS DIFFER ON HOW DYNAMIC THIS SYSTEM IS...WITH THE NAM BEING ONE OF THE MORE AGGRESSIVE. THE NAM HOWEVER IS EXTREMELY CONSISTENT WITH RUNS ON FRIDAY...SO WILL INCREASE POPS A LITTLE MORE...BUT STILL KEEP IN THE CHANCE/SLIGHT CHANCE CATEGORIES. WITH CLOUDS MOVING IN AND THE POTENTIAL FOR SHOWERS...WILL GO BELOW MOS GUIDANCE HIGH TEMPERATURES. COOL NORTHWEST FLOW CONTINUES MONDAY NIGHT AND TUESDAY BUT MOISTURE BECOMES TO THIN FOR ANY PRECIPITATION. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER TROUGH DROPPING IN FROM THE GREAT LAKES WILL PHASE WITH AN UPPER TROUGH AXIS OVER THE DEEP SOUTH OVER THE SOUTHERN APPALACHIANS TO THE CAROLINA COAST. SOUTHERN SYSTEM SHOULD STAY TO THE SOUTH OF US...WHERE THE BETTER THREAT FOR RAIN LIES...BUT THE PHASING NORTHERN STREAM TROUGH ALOFT WILL BRING SCATTERED SHOWERS AND GENERAL COOL AND UNSETTLED CONDITIONS TO THE AREA FOR THE END OF THE WEEK. DEEP SOUTH RIDGING WILL FOLLOW ITS WAKE...ALLOWING FOR A MARKED CHANGE IN THE SYNOPTIC SCALE PATTERN...WHICH SHOULD DRY US OUT AND WARM US UP TO MORE NORMAL TEMPERATURES. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... 00Z SUNDAY THRU 00Z MONDAY... EAST TO WEST FRONTAL BOUNDARY CURRENTLY SOUTH OF A HTS-CRW-BKW LINE WILL SLOWLY DROP SOUTHWARD LATER TONIGHT BEHIND A WAVE OF LOW PRESSURE THAT RIDES EAST ALONG THE FRONT. HIGH PRESSURE BUILDS SOUTH DURING THE AFTERNOON. SOUTH OF HTS-CRW-BKW LINE...CONVECTIVE COMPLEX WILL CROSS THE AREA THRU 04Z...WITH VFR/MVFR CEILINGS BECOMING GENERAL IFR IN SHOWERS AND STORMS. AFTER 04Z...NORTHERLY WINDS WILL INITIALLY BRING IFR CEILINGS IN LIGHT RAIN TIL AROUND 13Z...THEN IMPROVING FROM NORTH TO SOUTH TO VFR BY 22Z. NORTH OF A PKB-CKB-EKN LINE...OCCASIONAL LIGHT RAIN SHOWERS TIL AROUND 03Z...OTHERWISE...MVFR CEILINGS THRU 08Z. AFTER 08Z BECOMING VFR AND SCT CLDS BY 16Z. REMAINDER OF AREA...MAINLY EXTREME SOUTHEAST OHIO ACROSS CENTRAL WEST VIRGINIA...LIFR WITH RAIN SHOWERS AND AN EMBEDDED THUNDERSTORMS THRU 04Z. AFTER 04Z IFR IN LIGHT RAIN. AFTER 09Z IMPROVING TO MVFR CEILINGS AND THEN TO VFR CEILINGS AFTER 15Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: LOW TO MEDIUM TONIGHT. ALTERNATE SCENARIOS: FORECAST CONDITIONS MAY SHIFT NORTH OR SOUTH SOMEWHAT...DEPENDING ON EXACT TRACK OF THE WAVE OF LOW PRESSURE ALONG THE FRONT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 04/26/15 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY M M H M M M H H H M M H HTS CONSISTENCY H H H H H H H H M H M H BKW CONSISTENCY H H H L L M M M M M H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z MONDAY... IFR POSSIBLY LINGERING IN STRATUS INTO SUNDAY MORNING...MAINLY IN THE MOUNTAINS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...RPY/JMV/30/26 NEAR TERM...JMV/30 SHORT TERM...RPY LONG TERM...26 AVIATION...JMV
Hazardous weather outlook, Apr 25, 9:26 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 926 AM EDT SAT APR 25 2015 VAZ003-004-261330- DICKENSON-BUCHANAN- 926 AM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREAT. ALSO...AREAS OF SHOWERS AND THUNDERSTORMS MAY BECOME ALIGNED ALONG A NEARLY STATIONARY WARM FRONT...CAUSING REPETITIVE ROUNDS AND INCREASING FLASH FLOOD CONCERNS LATE TODAY OR TONIGHT. SHOULD CONFIDENCE INCREASE IN THIS SCENARIO...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ024-025-033-034-261330- MINGO-LOGAN-MCDOWELL-WYOMING- 926 AM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREAT. AREAS OF SHOWERS AND THUNDERSTORMS MAY BECOME ALIGNED ALONG A NEARLY STATIONARY WARM FRONT...CAUSING REPETITIVE ROUNDS AND INCREASING FLASH FLOOD CONCERNS LATE TODAY OR TONIGHT. SHOULD CONFIDENCE INCREASE IN THIS SCENARIO...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-WVZ005-013-026-035-261330- GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-LINCOLN-BOONE-RALEIGH- 926 AM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS MAY BECOME ALIGNED ALONG A NEARLY STATIONARY WARM FRONT...CAUSING REPETITIVE ROUNDS AND INCREASING FLASH FLOOD CONCERNS LATE TODAY OR TONIGHT. SHOULD CONFIDENCE INCREASE IN THIS SCENARIO...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-036>040-046- 047-261330- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 926 AM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 25, 8:01 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 801 PM EDT SAT APR 25 2015 WVZ013-015-026-260030- BOONE WV-KANAWHA WV-LINCOLN WV- 801 PM EDT SAT APR 25 2015 ...SPECIAL WEATHER STATEMENT FOR NORTHERN BOONE...SOUTHWESTERN KANAWHA AND EASTERN LINCOLN COUNTIES UNTIL 830 PM EDT... AT 759 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF MADISON...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ASHFORD AROUND 810 PM...RACINE AROUND 815 PM...SETH AROUND 820 PM AND CHESAPEAKE AROUND 825 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 82 AND 91. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3827 8143 3800 8152 3819 8207 3828 8198 26
Special weather statement, Apr 25, 8:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT SAT APR 25 2015
VAZ003-004-260045-
BUCHANAN VA-DICKENSON VA-
813 PM EDT SAT APR 25 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BUCHANAN AND DICKENSON
COUNTIES UNTIL 845 PM EDT...
AT 809 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
CLINTWOOD...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR CLINTWOOD AROUND 825 PM...CLINCHCO AROUND 830
PM...MCCLURE AROUND 835 PM...NORA AROUND 840 PM AND TRAMMEL AROUND
845 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3698 8238 3701 8247 3704 8250 3713 8255
3720 8256 3725 8243 3719 8206 3704 8214
3702 8220 3699 8225 3699 8229 3695 8235
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:13 PM EDT | Special Weather Statement | RLX | Dickenson | 32 min |
| Apr 25, 10:04 PM EDT | Special Weather Statement | RLX | Dickenson | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.